Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Getting hives off and on. ANA test was positive. What should I do?

User rating for this question
Very Good
Answered by

Practicing since : 1982
Answered : 2702 Questions
Hello.I have been getting hives off and on for months well my Md did ana ana test it came back positive so hes doing a titer...what could be wrong with me I'm getting scared
Posted Tue, 10 Dec 2013 in Lupus
Answered by Dr. Ilyas Patel 56 minutes later
Brief Answer: Urticaria may be a part of autoimmune disease. Detailed Answer: Hi, You are having urticaria from long time and ANA test is positive. So, I feel that your urticaria may be related with some autoimmune disease...SLE or other. ANAs can also be found in patients with conditions that are not considered classic autoimmune diseases, such as chronic infections. So I am sure your doctor would do some more test before he confirms autoimmune condition and treat you accordingly. If you haven't met a rheumatologist yet, you might consider talking to them now. A detailed picture of the problem and it's way to treat it will be formulated after the complete set of investigation is done. I understand the fear, but do not be worried to much. Your doctor should be able to handle the situation and give you best possible treatment. You can always look back to us for assistance. In the meantime, you may take antihistaminic like desloratidine or fexofenadine for long time to relieve urticaria. And if needed, steroids may be taken in tappering dose. I hope you got my answer. Let me know if you need clarification. Regards Dr. Ilyas Patel MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Allergist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor